Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir Side Effects
Jul 29, 2010

I on my 3rd week of taking combivir 2x a day. The initial week was ok but I started feeling worst on the 2nd week onwards. I'm feeling joint pains. I noticed that my arm and leg muscles are a little flabby now not firm as before. I cant go to the gym yet because I've also developed sleeping problems and making me feel so weak. I just lost 2kgs since the start of the theraphy. I consulted my doctor and he said that it is normal. But how long should I be experiencing this?

Response from Mr. Vergel

Some people seem not to do as well than others when exposed to AZT (one of the medicines in Combivir). Some feel tired due to anemia or have muscle weakness (myopathy). Some may experience fat loss under the skin (lipoatrophy).

It seems that your side effects came on pretty quickly. Most doctors would tell you to wait a little longer before you make any adjustments since some side effects tend to get better with time.

There have been some studies that show that taking Carnitine at 2000-4000 mg/day can help reverse some of the muscle weakness and potentially the fatigue associated with AZT.

I am assumimg that you are in a country that has no access to tenofovir. In the US, doctors prefer to prescribe tenofovir than AZT since tenofovir does not cause myopathy, lipoatrophy and anemia. However, tenofovir has been associated with some kidney dysfunction in some patients. Talk to your doctor about tenofovir (assuming you may have access to the drug).

One thing that you fail to mention is what other drug you are using with Combivir.

I hope this information helped you in some way. Let us know how things go with you in the next few weeks.

Hang in there

Nelson



Previous
Please S.O.S. I need some hope
Next
ANSWER TO YOUR QUESTION S.O.S

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement